MAUDE Adverse Event Report: LUMENIS BE LTD. M22; M22 FOR INTENSE PULSED LIGHT DELIVERY DEVICE, PRODUCT CODE: GEX

LUMENIS BE LTD. M22; M22 FOR INTENSE PULSED LIGHT DELIVERY DEVICE, PRODUCT CODE: GEX
Model Number M22
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain, patient treatment settings, patient information, patient photo.Customer reported on high energy, wounded patients.The device ga-0005201cn: (b)(6) was installed in the facility on 12/25/2023 and it's on warranty.Service engineer visited the facility and tested the device.He advised: "machine inspection, on-site check that the handpiece cooling is normal, calibrate the energy and test, the machine is running normally at present." device malfunction wasn't the suspected cause of the adverse event.Lumenis clinical expert reviewed provided date and advised: "patient is an asian female of han nationality with skin type 3 that was treated on the forehead for an undisclosed condition with the ipl handpiece of the m22 system.Patient is generally healthy and does not take any medications.Test spot was not performed and subject was treated with a 560nm filter and a fluence of 18j/cm2 divided into 2 pulses each one 4ms with a 30ms delay.Colling was on.Following treatment the area was red and on the following day it appeared black according to the incident report.In this case the user did not perform a test spot in a concealed area as recommended by the manufacturer, in addition the parameters may be aggressive for an initial treatment and the user should consider reducing the fluence, using a triple pulse, extending the pulse duration or increasing the pulse delay when initiating treatment in patients from asian origin with skin type 3.Additional clinical information is required for a more thorough clinical evaluation including the treated condition, history of past treatments and before and after images.Root cause is user error.Skin burn injury due to incorrect user process for selecting treatment parameters.6 - serious injury requiring non-surgical medical treatment." since the injury is serious, this case is reportable to the fda by lumenis.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.Based on risk file (b)(4) risk analysis and report for m22 and stellar platform; user not following treatment instructions (par.#22.1.1), can lead to tissue damage, but these risks are within the acceptable limits.The mitigation is "the user manual instruct the user about the treatment flow".
 
Event or Problem Description
Lumenis received an adverse event report on a patients who sustained injury following treatment by m22 device.Since the customer provide only one incident form, this ae will be treated as a single case.

Brand Name
M22
Common Device Name
M22 FOR INTENSE PULSED LIGHT DELIVERY DEVICE, PRODUCT CODE: GEX
Manufacturer (Section D)
LUMENIS BE LTD.
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD.
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692 36
IS   2069236
Manufacturer Contact
roman vernik
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692-36
IS   2069236
MDR Report Key19475217
Report Number3021349626-2024-00011
Device Sequence Number3982288
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM22
Device Catalogue NumberGA-0005201CN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian